MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ3 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Tinnitus (2103); Swelling/ Edema (4577)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.This device was also subject of (b)(4) as the patient experienced adverse events on different days with the same device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation and medical records received.Litigation alleges pain lump on buttocks, frequent loss of balance causing several falls, severe tinnitus, metallosis and psuedotumor.After review of medical records, the patient was revised due to metal on metal reaction.Operative notes reported that there was a small amount of pseudotumor seen posteriorly.There was abundant fluid in the joint.The trunnion had some slight black residue.Doi: (b)(6) , 2008 dor: (b)(6) , 2021 right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A provided photograph has been reviewed and is presumably the explanted devices within biohazard packaging.The devices themselves are not visible and the photo does not at all aid in this investigation.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SUMMIT POR TAPER SZ3 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12143905
Report Number1818910-2021-14876
Device Sequence Number4169648
Product Code LPH
UDI-Device Identifier10603295060048
UDI-Public10603295060048
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number1570-11-090
Device Catalogue Number157011090
Device Lot NumberC41GC1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICULEZE M HEAD 36MM +1.5; PINNACLE 100 ACET CUP 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT POR TAPER SZ3 HI OFF; ARTICULEZE M HEAD 36MM +1.5; PINNACLE 100 ACET CUP 50MM; PINNACLE MTL INS NEUT36IDX50OD; SUMMIT POR TAPER SZ3 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR